Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 11, 2004, 1:42 PM CDT for Jefferson County, Van Buren County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 1:42 PM CDT (18:42 UTC)
- Expired
- Jul 11, 2004, 2:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, IA, Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 111842 SVRDVN IAC101-177-111930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 142 PM CDT SUN JUL 11 2004 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JEFFERSON COUNTY IN SOUTHEAST IOWA VAN BUREN COUNTY IN SOUTHEAST IOWA * UNTIL 230 PM CDT * AT 140 PM CDT...THE PUBLIC REPORTED TREE BRANCHES DOWN IN FAIRFIELD. THIS STORM WAS LOCATED NEAR STOCKPORT...OR ABOUT 11 MILES SOUTHEAST OF FAIRFIELD...AND MOVING SOUTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF BONAPARTE BY 150 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILTON...LOCKRIDGE...LIBERTYVILLE...KEOSAUQUA...DOUDS/LEANDO... CANTRIL...BONAPARTE...BIRMINGHAM AND BENTONSPORT/VERNON. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4103 9173 4102 9216 4062 9218 4060 9173 $$ JAZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:48 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 11, 8:48 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 848 AM CDT SUN JUL 11 2004 .DISCUSSION... WILL LET DENSE FOG ADVISORY END ON TIME. VSBYS ARE IMPROVING BUT SOME LOCAL AREAS MAY SEE SOME LOWER VISIBILITES THROUGH 10 AM. WILL UPDATE ZONES/FCST TO REMOVE THE ADVISORY. ALSO...WILL UPDATE FIRST PERIOD OF FCST TO EMPHASIZE CHANCES OF SHRA/TSRA THIS MORNING IN WESTERN CWA. AREA OF PRECIPITATION IN CENTRAL IOWA IS MOVING TOWARD OUR CWA. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && JAZ
Hazardous weather outlook, Jul 11, 5:30 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 530 AM CDT SUN JUL 11 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 530 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD DENSE FOG THIS MORNING...GENERALLY WEST OF A LINE FROM CEDAR RAPIDS TO BURLINGTON...WILL BEGIN TO LIFT BY 9 AM. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA...FROM WEST TO EAST...TODAY AND EARLY THIS EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH SMALL HAIL AND WINDS GUSTING TO 40 MPH ARE POSSIBLE. RAINFALL AMOUNTS WILL GENERALLY BE A HALF INCH OR LESS...WITH ISOLATED AMOUNTS OF UP TO AN INCH POSSIBLE. DENSE FOG WILL BE POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA MONDAY NIGHT. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE MONDAY NIGHT WITH SOME STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE A THREAT FOR HEAVY RAIN. AT THIS TIME...IT APPEARS THAT THE GREATEST RISK FOR HEAVY RAIN WILL BE NORTH OF INTERSTATE 80...WHERE RAINFALL AMOUNTS AS HIGH AS 2 INCHES MAY RESULT IN LOCALIZED MINOR FLOODING. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AND THEN AGAIN SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. REA/DLS
In the hours before
Special weather statement, Jul 11, 11:48 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1148 AM CDT SUN JUL 11 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-112300- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1148 AM CDT SUN JUL 11 2004 ...SEVERE THUNDERSTORMS WATCH NUMBER 602 IN EFFECT UNTIL 600 PM CDT THIS EVENING... IN IOWA THIS WATCH INCLUDES 21 COUNTIES... IN EAST CENTRAL IOWA: BENTON CEDAR CLINTON IOWA JACKSON JOHNSON JONES LINN MUSCATINE SCOTT IN NORTHEAST IOWA: BUCHANAN DELAWARE DUBUQUE IN SOUTHEAST IOWA: DES MOINES HENRY JEFFERSON KEOKUK LEE LOUISA VAN BUREN WASHINGTON IN ILLINOIS THIS WATCH INCLUDES 13 COUNTIES... IN NORTH CENTRAL ILLINOIS: BUREAU PUTNAM IN NORTHWEST ILLINOIS: CARROLL HENRY JO DAVIESS MERCER ROCK ISLAND STEPHENSON WHITESIDE IN WEST CENTRAL ILLINOIS: HANCOCK HENDERSON MCDONOUGH WARREN IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES... IN NORTHEAST MISSOURI: CLARK SCOTLAND DISCUSSION...A COMPLEX OF STORMS IN CENTRAL IOWA ARE EXPECTED TO INTENSIFY AS THEY MOVE SEWD INTO AN INCREASINGLY UNSTABLE AIR MASS. THIS SHOULD BE SUFFICIENT FOR SOME SEVERE THUNDERSTORMS WITH WIND DAMAGE AND ISOLATED HAIL. LE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:37 AM CDT | Severe Thunderstorm Warning | DVN | Benton | 53 min |
| Jul 11, 2:39 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 66 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.